MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° CROSSFIRE INSERT 28 MM ID; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° CROSSFIRE INSERT 28 MM ID; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Catalog Number 621-10-28G
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Fall (1848); Injury (2348)
Date of Event 09/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding crack/fracture involving a exeter stem was reported.Material analysis of the returned device confirmed impingement (rom) between the stem and trident liner.Method & results: product evaluation and results: visual inspection was performed as part of the material analysis report and noted the following: the proximal and articulating surfaces of the insert are shown in figures 10 and 11, respectively.Damage was observed at multiple locations on the distal rim of the insert, consistent with contact against the stem and the explantation process.A detailed image of the articulating surface of the insert is shown, with burnishing, scratching and third-body indentations being observed.These are common damage modes of uhmwpe.Material analysis: the mar concluded the following: damage consistent with impingement was observed on the distal rim of the insert.Additionally, burnishing, scratching and third-body indentations were observed on insert.These are common damage modes of uhmwpe.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: not performed as no medical records were returned for review.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there were no other events for the lot provided.Conclusions: the mar concluded: damage consistent with impingement was observed on the distal rim of the insert.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time as insufficient information was received by stryker orthopaedics.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient presented with a broken exeter on xray following a fall.The exeter stem and trident liner was removed and replaced with a long stem exeter.Update 19 december, 2018: mar confirmed that stem fractured in fatigue and also noted evidence of impingement between stem and liner and iron oxide debris on the stem.

Brand Name
TRIDENT 10° CROSSFIRE INSERT 28 MM ID
Common Device Name
HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8253147
Report Number0002249697-2019-00207
Device Sequence Number16675373
Product Code LPH
UDI-Device Identifier07613327037760
UDI-Public07613327037760
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K983502
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/30/2007
Device Catalogue Number621-10-28G
Device Lot Number04258201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2018
Initial Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient Weight95